Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Suffering from tonsillitis. Not responding to augmentin. Difficulty in swallowing. Treatment?

Hi, I m from the Philippines. I m currently suffering from tonsilitis. I have had this for 5 days now and my symptoms have only intensified. I was prescribed 625mg Augmentin to treat my tonsilitis and I have had only 1 dosage so far since I went to the doctor yesterday only. It is very painful when I swallow anything at all, whether it be saliva , food, or drink. I have not eaten much since I got tonsilitis and I fear that I may be too weak to go to school. The symptoms intensified in the last 3 days. The last 3 days I wasn t able to swallow much. I really need some type of remedy so at least I could eat enough to stay strong. What should I do? Thanks?
Asked On : Sun, 9 Sep 2012
Answers:  1 Views:  684
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
ENT Specialist 's  Response

Welcome to HealthcareMagic forum

With one dose of antibiotic no infection in the world will subside immediately. Augmentin is one of the best medicine available on the globe, please take it regularly, it will definitely take care of the infection.

Simple home remedies can alleviate your problems. Drink plenty of warm water, avoid excessive hot or chilled beverages, coffee and oily food. Do gargles with povidone iodine solution 3-4 times every day after food. An anti-inflammatory medicine such as diclofenac or ibuprofen will help in reducing the pain. If the pain is very severe a short course of oral steroids will help in reducing the pain.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Answered: Mon, 10 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor